Alert archive / Missouri / River Flood Warnings in 2019

River Flood Warning 321, NWS Kansas City, MO

August 26, 2019Johnson County, Pettis County, Missouri

NWS Kansas City, MO issued this river flood warning at Aug 26, 2019, 10:33 PM CDT for Johnson County, Pettis County, Missouri. It took effect at Aug 27, 2019, 12:02 AM CDT. It was in force for 27 hr.

The area

The outline as issued.

The facts

Issued
Aug 26, 2019, 10:33 PM CDT (03:33 UTC)
In effect from
Aug 27, 2019, 12:02 AM CDT
Expired
Aug 28, 2019, 3:18 AM CDT
In force
27 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Johnson County, MO, Pettis County, MO

The radar

The Pleasant Hill radar (KEAX), 64 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Blackwater River near Valley City (VLYM7).

Action stage
17 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06907700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

632 
WGUS43 KEAX 270333
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
1033 PM CDT Mon Aug 26 2019



...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Blackwater River at Valley City affecting Johnson and Pettis 
  Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC101-159-280333-
/O.NEW.KEAX.FL.W.0321.190827T0502Z-190828T0818Z/
/VLYM7.1.ER.190827T0502Z.190827T0600Z.190827T0818Z.NO/
1033 PM CDT Mon Aug 26 2019

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Blackwater River at Valley City.
* until late Tuesday night.
* At 10:00 PM Monday the stage was 18.8 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Tuesday morning and 
  continue to rise to near 23.5 feet by early Tuesday morning. The 
  river will fall below flood stage by Tuesday morning.
* At 22.0 feet...Woodlands and farm fields along the river begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Valley City     22   18.8   Mon 10 PM   23.5 early Tuesday morning
     
&&
  
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348

  

$$
1 follow-up statement
369 
WGUS83 KEAX 271115
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
615 AM CDT Tue Aug 27 2019



...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Blackwater River at Valley City affecting Johnson and Pettis 
  Counties.

...The Flood Warning continues for the following rivers in Kansas...
Missouri...

  Petite Saline Creek near Boonville affecting Cooper County.
  
  Stranger Creek at Easton affecting Atchison and Leavenworth 
  Counties.
 
  Missouri River at St Joseph affecting Doniphan...Andrew and 
  Buchanan Counties.
  Missouri River at Sibley affecting Clay...Jackson and Ray Counties.
  Missouri River at Napoleon affecting Jackson...Lafayette and Ray 
  Counties.
  Missouri River at Waverly affecting Carroll...Lafayette and Saline 
  Counties.
  Missouri River At Miami affecting Carroll...Chariton and Saline 
  Counties.
  Missouri River at Glasgow affecting Chariton...Howard and Saline 
  Counties.
  Missouri River at Boonville affecting Cooper and Howard Counties.
  


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC101-159-271145-
/O.CAN.KEAX.FL.W.0321.000000T0000Z-190828T0818Z/
/VLYM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
615 AM CDT Tue Aug 27 2019

The Flood Warning is cancelled for
  The Blackwater River at Valley City.
* At  5:00 AM Tuesday the stage was 19.0 feet.
* Flood stage is 22.0 feet.
* Forecast...The river crested below flood stage at 20.0 feet. The 
  river will continue to fall to 9.6 feet by Wednesday morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Valley City     22   19.0   Tue 05 AM   19.6 this morning
     
&&
  
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348

  

$$

KSC043-MOC003-021-281115-
/O.CON.KEAX.FL.W.0048.000000T0000Z-190907T1200Z/
/SJSM7.3.ER.190313T1124Z.190323T0100Z.190906T1200Z.UU/
615 AM CDT Tue Aug 27 2019

The Flood Warning continues for
  The Missouri River at St Joseph.
* until Saturday September 07.
* At  5:30 AM Tuesday the stage was 18.3 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.5 feet by this
  morning. The river will fall below flood stage Friday morning.
* At 17.0 feet...Lowland flooding upstream and downstream from St. 
  Joseph occurs.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  St Joseph       17   18.3   Tue 05 AM   18.5 this morning
     
&&
  
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505

  

$$

MOC047-095-177-281115-
/O.CON.KEAX.FL.W.0297.000000T0000Z-190831T2000Z/
/SBEM7.1.ER.000000T0000Z.190827T1800Z.190830T2000Z.NO/
615 AM CDT Tue Aug 27 2019

The Flood Warning continues for
  The Missouri River at Sibley.
* until Saturday afternoon.
* At  7:49 AM Monday the stage was 22.6 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.9 feet by this
  afternoon. The river will fall below flood stage Friday afternoon.
* At 22.0 feet...Low-lying rural areas along the river and outside of
  levee protection flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Sibley          22   22.6   Mon 08 AM   23.9 this afternoon
     
&&
  
LAT...LON 3925 9431 3922 9417 3916 9415 3918 9420 3918 9432

  

$$

MOC095-107-177-281115-
/O.CON.KEAX.FL.W.0053.000000T0000Z-190906T1200Z/
/NAPM7.2.ER.190314T0055Z.190602T1545Z.190905T1200Z.UU/
615 AM CDT Tue Aug 27 2019

The Flood Warning continues for
  The Missouri River at Napoleon.
* until Friday September 06.
* At  6:00 AM Tuesday the stage was 21.2 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.3 feet by this
  afternoon. The river will fall below flood stage Thursday morning.
* At 17.0 feet...Low-lying areas unprotected by levees begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Napoleon        17   21.2   Tue 06 AM   21.3 this afternoon
     
&&
  
LAT...LON 3916 9415 3922 9417 3925 9386 3918 9384 3911 9405

  

$$

MOC033-107-195-281115-
/O.CON.KEAX.FL.W.0054.000000T0000Z-190907T0000Z/
/WVYM7.3.ER.190314T0639Z.190601T1500Z.190906T0000Z.UU/
615 AM CDT Tue Aug 27 2019

The Flood Warning continues for
  The Missouri River at Waverly.
* until Friday September 06.
* At  5:30 AM Tuesday the stage was 23.6 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 24.2 feet by 
  early Wednesday morning. The river will fall below flood stage 
  Thursday evening.
* At 23.5 feet...Rural areas along the river which are not protected 
  by levees flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Waverly         20   23.6   Tue 05 AM   24.2 early Wednesday 
morning
     
&&
  
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384

  

$$

MOC033-041-195-281115-
/O.CON.KEAX.FL.W.0055.000000T0000Z-190906T1500Z/
/MIAM7.3.ER.000000T0000Z.190606T0037Z.190905T1500Z.NR/
615 AM CDT Tue Aug 27 2019

The Flood Warning continues for
  The Missouri River At Miami.
* until Friday September 06.
* At  8:31 AM Monday the stage was 21.4 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 22.8 feet by 
  Wednesday morning. The river will fall below flood stage late 
  Thursday morning.
* At 18.0 feet...Low-lying rural areas outside of levees begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Miami           18   21.4   Mon 09 AM   22.8 Wednesday morning
     
&&
  
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327

  

$$

MOC041-089-195-281115-
/O.CON.KEAX.FL.W.0317.000000T0000Z-190831T1500Z/
/GLZM7.1.ER.190827T0756Z.190828T1800Z.190830T1500Z.UU/
615 AM CDT Tue Aug 27 2019

The Flood Warning continues for
  The Missouri River at Glasgow.
* until Saturday morning.
* At  5:30 AM Tuesday the stage was 25.0 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 26.4 feet by 
  early Wednesday afternoon. The river will fall below flood stage 
  late Friday morning.
* At 25.0 feet...Farmland along the river floods.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Glasgow         25   25.0   Tue 05 AM   26.4 early Wednesday 
afternoon
     
&&
  
LAT...LON 3935 9314 3939 9305 3924 9279 3906 9287 3907 9296

  

$$

MOC053-089-281115-
/O.CON.KEAX.FL.W.0316.000000T0000Z-190901T0300Z/
/BOZM7.1.ER.190826T0225Z.190828T1800Z.190831T0300Z.NO/
615 AM CDT Tue Aug 27 2019

The Flood Warning continues for
  The Missouri River at Boonville.
* until Saturday evening.
* At  5:30 AM Tuesday the stage was 21.4 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 22.7 feet by 
  early Wednesday afternoon. The river will fall below flood stage 
  Friday before midnight.
* At 21.0 feet...Low-lying rural areas along the river flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Boonville       21   21.4   Tue 05 AM   22.7 early Wednesday 
afternoon
     
&&
  
LAT...LON 3908 9297 3902 9255 3894 9259 3896 9286 3903 9298

  

$$

MOC053-281115-
/O.EXT.KEAX.FL.W.0315.000000T0000Z-190828T1642Z/
/BONM7.2.ER.190826T0051Z.190827T0015Z.190827T1642Z.UU/
615 AM CDT Tue Aug 27 2019

The Flood Warning continues for
  The Petite Saline Creek near Boonville.
* until Wednesday morning.
* At  5:30 AM Tuesday the stage was 19.3 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  late this morning.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Petite Saline Creek
  Boonville       16   19.3   Tue 05 AM   18.9 this morning
     
&&
  
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279

  

$$

KSC005-103-281115-
/O.CON.KEAX.FL.W.0319.000000T0000Z-190828T1312Z/
/ESTK1.2.ER.190826T2102Z.190827T0530Z.190827T1312Z.NO/
615 AM CDT Tue Aug 27 2019

The Flood Warning continues for
  The Stranger Creek at Easton.
* until Wednesday morning.
* At 12:30 AM Tuesday the stage was 18.8 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this morning.
* At 18.0 feet...1st street in Easton and 231st street north and 
  south of Easton begin to flood.
* At 17.0 feet...Water enters low-lying fields south of Easton.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Stranger Creek
  Easton          17   18.8   Tue 12 AM   17.9 this morning
     
&&
  
LAT...LON 3947 9519 3948 9511 3920 9500 3918 9511

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Aug 26, 6:24 PM CDT, 4 hours 9 minutes earlier.

Area forecast discussion, Aug 26, 6:24 PM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
624 PM CDT Mon Aug 26 2019

.Discussion...
Issued at 241 PM CDT MON AUG 26 2019

The morning/early afternoon thunderstorms that moved through eastern
KS and western MO have really altered the environment for any
potential afternoon storms. With the storms still going strong south
of the forecast area, there is a substantial cirrus shield. There is
also a lower level of stratus across east central/northeast KS and
northwestern MO that, based on satellite imagery, doesn't appear to
be eroding with any haste. Lastly, the airmass has been
stabilized by the storms that went through and because the cloud
cover is lingering well into the afternoon, the chance to recover
and destabilize is becoming worse with every hour. With that said,
there is still strong upper level flow moving into the area
associated with an upper trough moving across the northern Plains.
This upper system will push a cold front through the area later
this afternoon and this evening. With the forcing associated with
the front and upper-level shortwave, we should still be able to
see scattered to maybe widespread showers and few storms develop.
But the lack of instability should keep the severe weather
chances lower and really confined to areas south of Highway 50, or
even south of the forecast area. The RAP and the HRRR, which
finally started to resolve the MCS, show the far southern portions
of the forecast area building instability as the front moves into
that area around 23Z this afternoon. 19Z observations show very
warm temperatures and dewpoints in southeastern KS and
southwestern MO. So there isn't a great distance from weak
instability to extreme instability. A little northward advection
of this and it's in the southern portions of the forecast area,
like the RAP and the HRRR show. Given this, can't rule out a
severe storm in our far southern counties later this afternoon or
early this evening as the front is moving through.

Dry weather with cooler than normal temperatures is expected through
at least Thursday. Thunderstorm chances return Friday as a surface
boundary stalls in the area and a mid-level shortwave moves east
across KS. Those chances may linger into Saturday but by Sunday into
Monday, it looks like we are back into the cooler, drier weather
pattern prevails again.

&&

.Aviation...(For the 00Z TAFS through 00Z Tuesday Evening)
Issued at 622 PM CDT MON AUG 26 2019

A cold front is currently pushing through the area with MVFR
ceilings and isolated rain showers on the south side while VFR
conditions reside on the north side. This front is currently going
through KMCI now and will continue to the south for the next few
hours improving conditions as it progresses that direction. By
midnight all areas are expected to be in VFR conditions through
the remainder of the period with a NW wind of 5 to 10kts.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...CDB
Aviation...Barham
Hazardous weather outlook, Aug 26, 6:04 AM CDT, 16 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
604 AM CDT Mon Aug 26 2019

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-271115-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
604 AM CDT Mon Aug 26 2019

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Severe storms are expected this afternoon and evening, with
 damaging winds, hail, isolated tornadoes and flash flooding all
 being of concern.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

 Week ahead looks quiet.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

Nearby

River Flood Warnings in Missouri, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.